Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 161, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 7, 2008, 5:27 PM EDT for 6 counties in Pennsylvania. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2008, 5:27 PM EDT (21:27 UTC)
- Expired
- Aug 7, 2008, 6:30 PM EDT
- In force
- 63 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Cumberland County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, York County, PA
The radar
The State College radar (KCCX), 129 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 5:35 PM EDT | TSTM WND DMG | Shiremanstown, PA | SPOTTER REPORTED MEASURED WIND GUST OF 60 MPH AND PEA SIZED HAIL. |
| Aug 7, 5:35 PM EDT | TSTM WND GST 60 | Shiremanstown, PA | SPOTTER REPORTED MEASURED WIND GUST OF 60 MPH AND PEA SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 072127
SVRCTP
PAC041-043-071-075-099-133-072230-
/O.NEW.KCTP.SV.W.0161.080807T2127Z-080807T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
527 PM EDT THU AUG 7 2008
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHWESTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
EASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHERN LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHEASTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 630 PM EDT
* AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CARLISLE
SPRINGS...OR NEAR CARLISLE...AND MOVING SOUTHEAST AT 34 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MECHANICSBURG AND SHIREMANSTOWN AROUND 535 PM EDT...
SIDDONSBURG AND LOWER ALLEN AROUND 540 PM EDT...
NEW CUMBERLAND AND PROGRESS AROUND 545 PM EDT...
HIGHSPIRE AND STEELTON AROUND 550 PM EDT...
VALLEY GREEN AND MIDDLETOWN AROUND 555 PM EDT...
WEIGELSTOWN AND HERSHEY AROUND 600 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 222 AND 273...I-70 BETWEEN
MILE MARKERS 222 AND 273...I-81 BETWEEN MILE MARKERS 44 AND 85...I-83
BETWEEN MILE MARKERS 15 AND 50...ALL OF I-283.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4043 7670 4035 7627 3981 7645 4015 7727
4032 7717
TIME...MOT...LOC 2127Z 294DEG 30KT 4021 7708
$$
FORECASTER: DEVOIR/MARTIN1 follow-up statement
000
WWUS51 KCTP 072143
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
543 PM EDT THU AUG 7 2008
PAC099-072152-
/O.CAN.KCTP.SV.W.0161.000000T0000Z-080807T2230Z/
PERRY PA-
542 PM EDT THU AUG 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERRY COUNTY IS
CANCELLED...
THE STORM HAS MOVED OUT OF THE AREA. PLEASE REPORT HAIL...STRONG
WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4007 7707 4018 7703 4028 7692 4040 7673
4035 7627 3981 7645
TIME...MOT...LOC 2142Z 294DEG 30KT 4016 7693
$$
PAC041-043-071-075-133-072230-
/O.CON.KCTP.SV.W.0161.000000T0000Z-080807T2230Z/
YORK PA-LANCASTER PA-CUMBERLAND PA-LEBANON PA-DAUPHIN PA-
542 PM EDT THU AUG 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN DAUPHIN...SOUTHERN LEBANON...NORTHEASTERN CUMBERLAND...
NORTHWESTERN LANCASTER AND NORTHERN YORK COUNTIES...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
AT 540 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED. THIS STORM WAS
LOCATED NEAR SIDDONSBURG...OR NEAR MECHANICSBURG...MOVING SOUTHEAST
AT 34 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LEWISBERRY...HIGHSPIRE AND STEELTON AROUND 550 PM EDT...
VALLEY GREEN...GOLDSBORO AND MIDDLETOWN AROUND 555 PM EDT...
YORK HAVEN AND WEIGELSTOWN AROUND 600 PM EDT...
BAINBRIDGE AND MANCHESTER AROUND 605 PM EDT...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4007 7707 4018 7703 4028 7692 4040 7673
4035 7627 3981 7645
TIME...MOT...LOC 2142Z 294DEG 30KT 4016 7693
$$
FORECASTER: DEVOIR/MARTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:21 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 7, 3:21 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 321 PM EDT THU AUG 7 2008 .SYNOPSIS... A DEEP UPPER LEVEL TROUGH WILL DOMINATED THE WEATHER OVER THE REGION FOR THE NEXT 6-7 DAYS. THE 500 HPA ANOMALIES BOTTOM OUT ON FRIDAY NEAR -4SDS BELOW NORMAL. A COLD FRONT ON SUNDAY SHOULD REINFORCE THE TROUGH SUNDAY INTO MONDAY WITH -3.5 ANOMALIES ON MONDAY. THE TROUGH AND ANOMALIES ARE FORECAST TO MODERATE LATER IN THE WEEK. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... LARGE SCALE ASCENT ASSOCIATED WITH NEXT UPSTREAM SHORTWAVE DROPPING SE...WILL KEEP A RISK OF SHOWERS AND STORMS ACROSS THE AREA INTO THIS EVENING. DIURNAL HEATING SHOULD RESULT IN MODERATE INSTABILITY / MREF PLUMES INDICATE CAPES ARND 1000 J/KG...WITH SREF 0-6KM SHEAR VALUES ARND 30KTS. THIS COMBINED WITH COLD TEMPS ALOFT...SHOULD SUPPORT A THREAT FOR ISOLATED STRONG TO EVEN A SEVERE STORM. && .SHORT TERM /11 PM THIS EVENING THROUGH 6 PM FRIDAY/... SREF POPS DIMINISH MARKEDLY OVERNIGHT ACROSS MOST OF THE AREA...AS SHORTWAVE PASSES EAST OF PA AND BLYR COOLS/STABILIZES. THE ONLY EXCEPTION WILL BE IMMEDIATELY DOWNWIND OF LK ERIE...WHERE LAKE EFFECT -SHRA WILL REMAIN POSSIBLE THROUGH THE NIGHT. LAKE/850 TEMP DIFF SHOULD BE ARND 16C. HOWEVER...A FEW SHOWERS COULD DRIFT EASTWARD...SO DID UP POPS SOME TONIGHT. DIURNALLY DRIVEN SHOWERS AND STORMS POSSIBLE AGAIN ON FRIDAY AS DIGGING UPPER TROF CLOSES OFF OVR S ONTARIO/S QUEBEC. COLD TEMPS ALOFT SHOULD RESULT IN PLENTY OF CLOUDS FROM LATE AM THRU EARLY EVENING. ENS DATA CONTINUES TO INDICATE HIGHEST POPS ACROSS THE NORTH...CLOSEST TO COLD POOL ALOFT. DID UP POPS UP SOME FOR TONIGHT INTO FRIDAY...ESPECIALLY NORTHERN AREAS. BETTER CHC FOR SMALL HAIL ON FRIDAY...WITH COLDER TEMPS ALOFT AND LOWER FREEZING LEVEL. DID NOT DO MUCH WITH TEMPS... COULD TURN OUT A FEW DEGREES COLDER...WITH SUCH LOW HEIGHTS... BUT SUN ANGLE FOR EARLY AUG IS STILL QUITE STRONG. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... THE LONG TERM FORECASTS IS DOMINATED BY THE DEEP UPPER LEVEL TROUGH AND SURGES OF COLD AIR THAT WILL REINFORCE THIS SYSTEM. THE SURGE ON SUNDAY SHOULD PROVIDE A PERIOD OF INCREASE SHOWER THREATS. THE TROUGH AND MID-LEVEL COLD AIR SHOULD POSE AN INSTABILITY SHOWER THREAT AND POSSIBLY ON SATURDAY. THE OLD FRONTAL BOUNDARY COULD BE THE FOCUS FOR SOME RAIN LATE TUESDAY AND/OR WEDNESDAY. SOME DETAILS... SATURDAY...THE GEFS SHOWS THE TROUGH LOOSEN ITS GRIP AS A SHORT- WAVE TO THE WEST APPROACHES. MODEST INSTABILITY IMPLIES SOME AFTERNOON CLOUDS AND POTENTIAL SHOWERS THOUGH LOWER THAN FRIDAY. PW ANOMALIES ARE LOW IMPLYING...-1 TO -1.5SDS BELOW NORMAL. IT SHOULD BE QUITE DRY. SUNDAY...THE NEXT SURGE OF COLD AIR IS FORECAST TO IMPACT THE REGION THIS DAY. PW VALUES RETURN TO NEAR NORMAL AHEAD OF THE FRONT. THE GEFS SHOWS HIGH PROB OF SHOWERS OVER MOST OF THE NORTHERN HALF OF PA...LOWER TO SOUTH. THE 500 HPA HEIGHTS BEGIN TO FALL BELOW -3SDS BELOW NORMAL INTO MONDAY. TIMING COULD SLOW THIS OR SPEED THIS FEATURE UP. BUT A FRONT IS A GOOD FOCUS FOR INCREASED RAIN/SHOWER ACTIVITY. THE PLUMES SUGGEST THE RAINFALL POTENTIAL WILL BE A FEW HOURS EITHER SIDE OF 7 PM SUNDAY. MONDAY...THE FRONT SHOULD BE PAST THE REGION BUT QUITE LOW 500 HPA HEIGHTS AND MID-LEVEL COLD AIR. THIS COULD TRIGGER SOME AFTERNOON SHOWERS AND THUNDERSTORMS. LOOKS LIKE A CLASSIC INSTABILITY DAY. TUESDAY...DRY AND MODERATING HEIGHTS AND MODERATING TEMPS. LOW POP DAY AS PW ANOMALIES ARE ABOUT -1SD BELOW NORMAL. WEDNESDAY...THE GEFS SHOWS A PRECIPITATION SHIELD TO OUR SOUTH IN THE OLD E-W FRONTAL ZONE. THIS COULD INCREASE THE CHANCE OF RAIN/SHOWERS OVER SOUTHERN PA OVERNIGHT TUESDAY INTO WEDNESDAY. MOST OF THE GEFS RAINFALL IS CONVECTIVE LY DRIVEN. WED NITE INTO THURSDAY SHOWER ACTIVITY IF ANY SHOULD SLIDE TO OUR EAST. THIS SYSTEM COULD STAY TOO FAR SOUTH AND THERE IS CONSIDERABLE UNCERTAINTY IN RELATION TO THE RAINFALL POTENTIAL WED. THE PLUMES SHOW LOTS OF UNCERTAINTY WITH THE TIMING OF ANY RAINFALL AFTER 7 PM TUESDAY. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... UPPER LEVEL LOW IS DIGGING A TROUGH ACROSS THE EASTERN PART OF THE COUNTRY BRINGING IN COLDER TEMPS ALOFT. SHORTWAVE CURRENTLY MOVING THROUGH AREA AROUND THE LOW... BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA. VFR CONDITIONS WILL DOMINATE WHEREVER ITS RAIN FREE... HOWEVER REDUCTIONS TO MVFR AND IFR EXPECTED IN THE THUNDERSTORMS THROUGH THE AFTERNOON. WITH THE SETTING SUN EXPECT MOST OF THE ACTIVITY TO DIMINISH AND VFR CONDITIONS TO RETURN. LATER TONIGHT EXPECT SOME FOG AND LOW STRATUS TO FORM DUE TO CLEARING SKIES AND LOW LEVEL MOISTURE LEFT OVER FROM TODAYS SHOWERS. THE BEST CHANCE FOR THIS WILL BE AT BFD WHERE IFR CONDITIONS ARE POSSIBLE VERY LATE TONIGHT AND EARLY TOM MORNING. HAVE LESS CONFIDENCE IN FOG AND STRATUS ELSEWHERE... BUT THUNK REDUCTIONS TO AT LEAST MVFR WILL BE POSSIBLE EVERYWHERE BUT MDT. THE COLD TEMPERATURES ALOFT WILL LEAD TO MORE SHOWERS AND ISOLATED THUNDERSTORMS FRIDAY. BEST CHANCE IS ACROSS NORTHERN AIRFIELDS BUT A SHOWER WILL BE POSSIBLE JUST ABOUT ANYWHERE. REDUCTIONS TO MVFR AND IFR CAN ONCE AGAIN BE EXPECTED IN THESE SCATTERED AFTERNOON SHOWERS. ONE UPPER LEVEL LOW MOVES AWAY BUT ANOTHER SWINGS IN TO REINFORCE THE TROUGH SAT-SUN. THIS MEANS THAT WHILE VFR CONDITIONS SHOULD PREVAIL MOST OF THE TIME... AFTERNOON SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE EACH DAY. FINALLY IT LOOKS LIKE BY MONDAY WE MAY NOT HAVE TO WORRY ABOUT ANY PRECIP... WITH VFR CONDITIONS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GRUMM NEAR TERM...MARTIN SHORT TERM...MARTIN LONG TERM...GRUMM AVIATION...CHENARD
Hazardous weather outlook, Aug 7, 5:18 AM EDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 518 AM EDT THU AUG 7 2008 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-080930- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 518 AM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 2:11 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 211 PM EDT THU AUG 7 2008 PAZ026-035-036-063-064-071915- ADAMS PA-CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA- 211 PM EDT THU AUG 7 2008 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FULTON...NORTHERN FRANKLIN...SOUTH CENTRAL HUNTINGDON...SOUTHWESTERN CUMBERLAND AND WEST CENTRAL ADAMS COUNTIES... AT 209 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 17 MILES NORTHEAST OF BREEZEWOOD...MOVING EAST AT 24 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR FORT LITTLETON...AND SHADE GAP AROUND 220 PM...FANNETTSBURG AROUND 230 PM...WILLOW HILL AROUND 235 PM... AMBERSON VALLEY AROUND 245 PM...ROXBURY...AND UPPER STRASBURG AROUND 250 PM...ORRSTOWN...NEWBURG AND AND CHAMBERSBURG AROUND 300 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 176 AND 202...I-70 BETWEEN MILE MARKERS 176 AND 202...I-81 BETWEEN MILE MARKERS 16 AND 36. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 30...ROUTE 522. FORECASTER: MARTIN
Special weather statement, Aug 7, 2:26 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 226 PM EDT THU AUG 7 2008 PAZ010>012-071945- CAMERON PA-ELK PA-NORTHERN CLINTON PA- 226 PM EDT THU AUG 7 2008 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CAMERON...NORTH CENTRAL CLINTON AND SOUTHERN ELK COUNTIES... AT 221 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 14 MILES EAST OF ST. MARYS TO CLARION...MOVING EAST AT 25 MPH. THESE STORMS CONTAIN TORRENTIAL RAIN...DANGEROUS LIGHTNING...AND WIND GUSTS TO 40 MPH. THESE STORMS WILL BE NEAR BRANDY CAMP AROUND 250 PM...CAMERON AROUND 300 PM...STEVENSON DAM AROUND 315 PM...HICKS RUN AROUND 335 PM AND TAMARACK AROUND 345 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD 255. FORECASTER: MARTIN
Special weather statement, Aug 7, 3:24 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 324 PM EDT THU AUG 7 2008 PAZ010>012-017>019-024-045-072000- CAMBRIA PA-CAMERON PA-CLEARFIELD PA-ELK PA-NORTHERN CENTRE PA- NORTHERN CLINTON PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA- 324 PM EDT THU AUG 7 2008 ...STRONG THUNDERSTORMS WILL AFFECT CENTRE...CLEARFIELD... NORTHEASTERN CAMBRIA...SOUTHEASTERN CAMERON...SOUTHEASTERN ELK AND SOUTHWESTERN CLINTON COUNTIES... AT 321 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 27 MILES EAST OF ST. MARYS TO 17 MILES NORTHEAST OF CLEARFIELD TO 12 MILES NORTHEAST OF DUBOIS TO PUNXSUTAWNEY...MOVING SOUTHEAST AT 28 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE STORMS. THE STORMS WILL BE NEAR ROCKTON AROUND 330 PM... TROUTVILLE... AND S.B. ELLIOT STATE PARK AROUND 335 PM...KEATING AROUND 340 PM...KARTHAUS AROUND 345 PM...PINE GLEN...LECONTES MILLS...AND GRAMPIAN AROUND 350 PM...HYDE AND AND CURWENSVILLE AROUND 355 PM. THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 176. FORECASTER: DEVOIR
Special weather statement, Aug 7, 4:05 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 405 PM EDT THU AUG 7 2008 PAZ064-065-072100- ADAMS PA-YORK PA- 405 PM EDT THU AUG 7 2008 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ADAMS AND SOUTHWESTERN YORK COUNTIES... AT 403 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GETTYSBURG... MOVING SOUTHEAST AT 23 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR NEW OXFORD AROUND 410 PM...LITTLESTOWN...AND ABBOTTSTOWN AROUND 415 PM...HANOVER AROUND 420 PM...AND GLEN ROCK AROUND 455 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-83 BETWEEN MILE MARKERS 1 AND 6. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 30...STATE ROAD 94...STATE ROAD 97. FORECASTER: MARTIN
Special weather statement, Aug 7, 4:09 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 409 PM EDT THU AUG 7 2008 PAZ026-035-036-063-072100- CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA- 409 PM EDT THU AUG 7 2008 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FULTON...NORTHERN FRANKLIN...SOUTHEASTERN HUNTINGDON AND SOUTHWESTERN CUMBERLAND COUNTIES... AT 407 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 20 MILES NORTHEAST OF BREEZEWOOD...MOVING EAST AT 24 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR SHADE GAP...AND FORT LITTLETON AROUND 415 PM...FANNETTSBURG AROUND 425 PM...WILLOW HILL AROUND 430 PM... AMBERSON VALLEY AROUND 440 PM...ROXBURY...AND UPPER STRASBURG AROUND 445 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 181 AND 206...I-70 BETWEEN MILE MARKERS 181 AND 206...I-81 BETWEEN MILE MARKERS 19 AND 29. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 522. FORECASTER: MARTIN
Local storm report, Aug 7, 4:41 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
441 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL LOCK HAVEN 41.14N 77.45W
08/07/2008 M0.75 INCH CLINTON PA TRAINED SPOTTER
LARGE HAIL WAS ACCOMPANIED BY VERY HEAVY RAINFALL GREATLY
REDUCING VISIBILITY NEAR THE AIRPORT.
&&
MACHThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:38 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield, Elk | 37 min |
| Aug 7, 4:18 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming, Union | 57 min |
| Aug 7, 4:37 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Lebanon, Mifflin, Perry | 53 min |
| Aug 7, 4:50 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, York | 55 min |
| Aug 7, 5:04 PM EDT | Tornado Warning | CTP | Cumberland, Perry | 21 min |
| Aug 7, 5:11 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Schuylkill, Snyder and 1 more | 64 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.